Alert archive / Arkansas / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Apr 30, 2011, 5:17 AM CDT for 9 counties in Arkansas; 7 counties in Texas; McCurtain County, Oklahoma. It took effect at Apr 30, 2011, 7:00 PM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 5:17 AM CDT (10:17 UTC)
- In effect from
- Apr 30, 2011, 7:00 PM CDT
- Expired
- May 2, 2011, 9:58 PM CDT
- In force
- 51 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3015 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WGUS64 KSHV 301017 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 517 AM CDT SAT APR 30 2011 ...HEAVY RAINFALL WILL AFFECT PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS...GENERALLY ALONG AND TO THE NORTH OF AN EL DORADO ARKANSAS...AND LINDEN TO PITTSBURG TEXAS LINE...STARTING TONIGHT AND THROUGH EARLY MONDAY... .A COLD FRONT IS EXPECTED TO MOVE INTO THE FOUR STATE REGION AND BECOME NEARLY STATIONARY DURING THE LATE HALF OF THE WEEKEND. ABUNDANT GULF MOISTURE WILL SPREAD INTO THE SYSTEM AT THE SAME TIME AS UPPER DISTURBANCES RIDE WEST TO EAST IN THE SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN SHOWERS...WITH HEAVY RAINFALL AT TIMES...AND THUNDERSTORMS DEVELOPING AND SPREADING OVER A REGION THAT HAS HAD RECENT HEAVY RAINS AND GROUND SATURATION. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL INCREASE THE CHANCES OF FLASH FLOODING. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-302100- /O.NEW.KSHV.FF.A.0002.110501T0000Z-110502T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 517 AM CDT SAT APR 30 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING...GENERALLY ALONG AND TO THE NORTH OF AN EL DORADO ARKANSAS...AND LINDEN TO PITTSBURG TEXAS LINE... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS... IN ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE... LITTLE RIVER...MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...MC CURTAIN. IN NORTHEAST TEXAS...BOWIE... CAMP...CASS...FRANKLIN...MORRIS...RED RIVER AND TITUS. * FROM THIS EVENING THROUGH MONDAY MORNING * LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. * THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT HEAVY RAINS THAT FELL EARLIER THIS WEEK. AS A RESULT...ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY RAINS AND SURROUNDING CONDITIONS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. && $$ 06
7 follow-up statements
638 WGUS64 KSHV 302041 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT SAT APR 30 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-010445- /O.CON.KSHV.FF.A.0002.110501T0000Z-110502T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 341 PM CDT SAT APR 30 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. * THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT HEAVY RAINS THAT FELL EARLIER THIS WEEK. AS A RESULT...ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY RAINS AND SURROUNDING CONDITIONS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. && $$
711 WGUS64 KSHV 010937 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 437 AM CDT SUN MAY 1 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-011745- /O.CON.KSHV.FF.A.0002.000000T0000Z-110502T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 437 AM CDT SUN MAY 1 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MC CURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * THROUGH MONDAY MORNING * LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. * THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT HEAVY RAINS THAT FELL EARLIER THIS PAST WEEK. AS A RESULT...ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS AND WILL CAUSE CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY RAINS AND SURROUNDING CONDITIONS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. && $$ 06
341 WGUS64 KSHV 020243 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CDT SUN MAY 1 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-021200- /O.EXT.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 943 PM CDT SUN MAY 1 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * THROUGH MONDAY EVENING * LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. * THE GROUND REMAINS SATURATED ACROSS THE AREA FROM RECENT HEAVY RAINS THAT FELL EARLIER THIS PAST WEEK. AS A RESULT... ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS AND WILL CAUSE CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY RAINS AND SURROUNDING CONDITIONS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
140 WGUS64 KSHV 020946 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON MAY 2 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-022100- /O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 446 AM CDT MON MAY 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...FOR AN AREA GENERALLY TO THE NORTH OF A PITTSBURG TO LINDEN TEXAS AND TO EL DORADO ARKANSAS LINE... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MC CURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * THROUGH THIS EVENING * LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. * THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...AND MUCH OF NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. RECENT HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS THAT CONTINUED TO DEVELOP AND SPREAD OVER THE REGION HAS KEPT THE GROUND NEAR SATURATION. ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS...AND WILL CAUSE CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. HALF OF ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS ATTEMPT TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY RISING WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED ROAD...BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO NOT DROWN. && $$ 06
815 WGUS64 KSHV 021556 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 1056 AM CDT MON MAY 2 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-022100- /O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 1056 AM CDT MON MAY 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * THROUGH THIS EVENING * LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS WILL BE POSSIBLE. * THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS...ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. RECENT HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS THAT CONTINUED TO DEVELOP AND SPREAD OVER THE REGION HAS KEPT THE GROUND NEAR SATURATION. ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS...AND WILL CAUSE CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. HALF OF ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS ATTEMPT TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY RISING WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED ROAD... BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO NOT DROWN. && $$ 03
021 WGUS64 KSHV 022051 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT MON MAY 2 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-030500- /O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 351 PM CDT MON MAY 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA... MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS... FRANKLIN...MORRIS...RED RIVER AND TITUS. * UNTIL MIDNIGHT CDT TONIGHT * LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITH A POTENTIAL FOR HIGHER AMOUNTS WILL BE POSSIBLE. * THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...MUCH OF NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS DUE TO RECENT HEAVY RAINS. CREEKS...STREAMS...AND RIVERS ARE ALREADY NEAR FLOOD STAGE...AND ANY ADDITIONAL RAINFALL WILL CAUSE THEM TO OVERFLOW THEIR BANKS...CAUSING FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. HALF OF ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS ATTEMPT TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY RISING WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED ROAD... BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO NOT DROWN. && $$
314 WGUS64 KSHV 030258 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 958 PM CDT MON MAY 2 2011 ...FLASH FLOOD WATCH IS CANCELLED... ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-030400- /O.CAN.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 958 PM CDT MON MAY 2 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...HAS BEEN CANCELLED. AREAS OF LIGHT RAIN WILL CONTINUE TO DIMINISH FROM WEST TO EAST ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO A QUARTER OF AN INCH EXPECTED. THUS...THE POTENTIAL FOR FLASH FLOODING HAS DIMINISHED ACROSS THE AREA. $$ 15
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 9:06 PM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Apr 29, 9:06 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT FRI APR 29 2011 .DISCUSSION... CLEAR SKIES THIS EVENING WILL LIKELY NOT STAY THAT WAY FOR LONG OVERNIGHT AS STRONG LOW LEVEL JET WILL HELP MOISTURE TO BEGIN MOVING BACK NORTHWARD FROM SE TX AFTER MIDNIGHT. ADJUSTED SKY GRIDS TO ACCOUNT FOR LOW STRATUS DECK WHICH IS LIKELY TO MOVE NORTH AND ENCOMPASS MUCH OF NE TX TOWARDS THE PREDAWN HOURS BEFORE MIXING OUT MID TO LATE MORNING SATURDAY. WITH A STRONG PRESSURE GRADIENT IN PLACE AND INCREASING MOISTURE...RAISED OVERNIGHT MIN TEMPS A FEW DEGREES...MAINLY ACROSS NE TX. ALSO RAISED MAX TEMPS ON SATURDAY...AGAIN MAINLY ACROSS NE TX AS THE GFS DOES NOT ACCOUNT FOR MIXING AND IS MUCH COOLER THAN THE PREFERRED NAM MOS OUTPUT. A VERY WET AND STORMY PERIOD APPEARS LIKELY ACROSS THE REGION BEGINNING SATURDAY EVENING AND CONTINUING SUNDAY THROUGH AT LEAST MONDAY. FLASH FLOOD PRODUCING RAINFALL WILL BE LIKELY ACROSS AT LEAST OUR NORTHWEST ZONES. MORE DETAILS COMING WITH THE EARLY MORNING FORECAST PACKAGE. UPDATE ALREADY SENT...13. && .AVIATION... GUSTY SLY WINDS WILL DROP TO 5 TO 10 KTS EASTERN CWA...TO AT LEAST 10 KTS WESTERN CWA...DURG THE OVERNIGHT. LOW MVFR CIGS WILL SPREAD TO NEAR INTERSTATE 20 BY 09-11Z...AND LIKELY NOT DISSIPATE UNTIL 15-17Z...DUE TO THIS STG SOUTHERLY FLOW. ENOUGH INSTABILITY AND SHEAR SUGGEST ISOLD AFTN CONVECTION MAY OCCUR SAT...BUT WILL LEAVE OUT MENTION UNTIL MORE SIGNIFICANT PREFRONTAL CONVECTION DEVELOPS FAR NORTH AFTER 0Z SUNDAY....MAY INCLUDE IN AT LEAST TXK TERMINAL BEFORE 06Z SUNDAY. LOW MOVEMENT OF THIS FRONTAL SYSTEM INDICATE PROLONGED PERIOD OF PCPN...AND POSSIBLE IFR CONDITIONS...TO SET UP ACROSS CWA AFTER END OF FCST CYCLE./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 84 70 81 63 / 10 30 50 50 60 MLU 54 85 68 83 64 / 10 10 40 40 60 DEQ 55 77 66 70 52 / 10 50 70 80 60 TXK 58 82 67 75 54 / 10 40 70 80 60 ELD 54 82 67 79 58 / 10 40 50 60 60 TYR 64 84 70 77 56 / 10 20 50 70 60 GGG 62 84 68 80 59 / 10 30 50 70 60 LFK 63 85 71 85 65 / 10 10 30 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/07
Hazardous weather outlook, Apr 29, 11:37 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1137 AM CDT FRI APR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1137 AM CDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL... HEAVY RAINFALL...AND DAMAGING WINDS WILL BE POSSIBLE SUNDAY AND MONDAY AS A FRONT MOVES INTO THE FOUR STATE REGION AND STALLS. THE FRONT WILL MOVE SOUTH OF THE REGION TUESDAY WITH RAINFALL ENDING BY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 29, 11:22 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 PM CDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TORNADO 6 SSE GRAMBLING 32.44N 92.69W
04/26/2011 JACKSON LA NWS STORM SURVEY
AN EF0 TORNADO APPROXIMATELY 6 MILES IN LENGTH BLEW DOWN
TREES ALONG HWY. 818 BETWEEN CLAY AND WOODVILLE IN FAR
NORTHERN JACKSON PARISH. THE STORM THEN PARALLELED HWY.
167 KNOCKING DOWN TREES BEFORE DISSIPATING NEAR THE
RUSTON GOLF AND COUNTRY CLUB IN THE SOUTHERN SECTIONS OF
RUSTON. PATH WIDTH WAS 80 YARDS WIDE WITH WINDS ESTIMATED
AT 70-75 MPH.
1033 PM TORNADO 1 NW SWARTZ 32.58N 91.99W
04/26/2011 OUACHITA LA NWS STORM SURVEY
AN EF0 TORNADO NEARLY 2 MILES IN LENGTH FIRST TOUCHED
DOWN JUST SOUTHWEST OF THE HWY. 594/139 INTERSECTION
TAKING DOWN SEVERAL TREES. THE STORM MOVED NORTH
NORTHEAST ALONG HWY. 139 WHERE TREES WERE UPROOTED ALONG
TRICHEL LANE AND VINWOOD ROAD. THE TORNADO DISSIPATED
JUST NORTH OF THE INTERSECTION OF HWY. 139 AND STUBBS
VINSON ROAD WHERE MINOR ROOF DAMAGE OCCURRED TO A HOME.
PATH WIDTH WAS 50 YARDS WIDE WITH WINDS NEAR 70-75 MPH.
0950 PM TORNADO 5 N EROS 32.47N 92.43W
04/26/2011 JACKSON LA NWS STORM SURVEY
AN EF0 TORNADO 5 MILES IN LENGTH TOOK OUT TREES AND
POWERLINES WEST OF THE INTERSECTION OF HWY. 556 AND 144.
THE STORM CONTINUED ALONG 144 INTO WESTERN OUACHITA
PARISH SNAPPING TREES NEAR THE INDIAN VILLAGE COMMUNITY.
THE STORM DISSIPATED JUST WEST OF CALHOUN NORTH OF HWY.
80. PATH WIDTH WAS 70 YARDS WIDE WITH WINDS ESTIMATED AT
80-85 MPH.
&&
MBERRYNearby
Flash Flood Watches in Arkansas, 2011Flash Flood Watches in Texas, 2011Flash Flood Watches in Oklahoma, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.